Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2009, 12:46 AM CDT for 4 counties in Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2009, 12:46 AM CDT (05:46 UTC)
- Expired
- Jun 20, 2009, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Clinton County, IL, Marion County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200546
SVRLSX
ILC027-121-163-189-200630-
/O.NEW.KLSX.SV.W.0162.090620T0546Z-090620T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 AM CDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 130 AM CDT
* AT 1242 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
STRONG WINDS DAMAGED A SHED IN TRENTON WITH POWER LINES AND TREES
BLOWN DOWN EARLIER IN LEBANON. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ODIN TO FREEBURG...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA...
NASHVILLE...
CENTRAL CITY...
OKAWVILLE...
WAMAC...
IRVINGTON...
LIVELY GROVE...
ASHLEY...
SELMAVILLE...
HOFFMAN...
FAYETTEVILLE...
COVINGTON...
FROGTOWN...
VENEDY...
NEW MINDEN...
CARTTER...
ST. LIBORY...
JOHANNISBURG...
HOYLETON...
WALNUT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LEBANON AND TRENTON
WITH THIS STORM. THIS IS A DANGEROUS STORM... SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
&&
LAT...LON 3848 8875 3847 8914 3821 8915 3821 8960
3822 8968 3850 9006 3869 8904
TIME...MOT...LOC 0544Z 313DEG 31KT 3860 8904 3845 8985
$$
GKS2 follow-up statements
000
WWUS53 KLSX 200605
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 AM CDT SAT JUN 20 2009
ILC163-200613-
/O.CAN.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
ST. CLAIR IL-
105 AM CDT SAT JUN 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF THIS AREA.
LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
3822 8914 3821 8915 3821 8960 3822 8960
3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0603Z 311DEG 34KT 3855 8889 3847 8914
3845 8948
$$
ILC027-121-189-200630-
/O.CON.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
WASHINGTON IL-CLINTON IL-MARION IL-
105 AM CDT SAT JUN 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN MARION...SOUTHERN CLINTON AND WASHINGTON COUNTIES...
AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARTTER TO WAMAC TO FROGTOWN...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...LIVELY GROVE...IRVINGTON...ASHLEY...ADDIEVILLE...NEW
MINDEN...HOYLETON...WALNUT HILL...KELL...ELKTON...HUEGELY...
OAKDALE...CORDES...RICHVIEW...BEAUCOUP...POSEN...RADOM AND DU BOIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
3822 8914 3821 8915 3821 8960 3822 8960
3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0603Z 311DEG 34KT 3855 8889 3847 8914
3845 8948
$$
GKS000
WWUS53 KLSX 200633
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 AM CDT SAT JUN 20 2009
ILC027-121-189-200642-
/O.EXP.KLSX.SV.W.0162.000000T0000Z-090620T0630Z/
WASHINGTON IL-CLINTON IL-MARION IL-
133 AM CDT SAT JUN 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION...SOUTHERN
CLINTON AND WASHINGTON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY
AND WAS MOVING OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3848 8880 3848 8890 3847 8890 3847 8914
3822 8914 3821 8915 3821 8960 3822 8960
3822 8968 3852 8971 3867 8901 3848 8875
TIME...MOT...LOC 0605Z 311DEG 34KT 3854 8887 3846 8912
3844 8946
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:12 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 19, 11:12 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1112 PM CDT FRI JUN 19 2009 .DISCUSSION... /106 PM CDT FRI JUN 19 2009/ ACTIVE AFTERNOON AND EVENING AHEAD AS SHORTWAVE APPROACHES A VERY MOIST UNSTABLE AND UNCAPPED ATMOSPHERE. THUNDERSTORMS WILL CONTINUE TO DEVELOP...INITIALLY WE BELIEVE SUPERCELLS WILL BE THE STORM MODE. BUT GIVEN UNIDIRECTIONAL SHEAR PROFILES WE SHOULD SEE THE CELLS MERGE INTO LINEAR BOWING COMPLEXES WHICH WILL AFFECT NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. FRONT WILL CONTINUE TO SAG SOUTH DURING THE EVENING WITH FURTHER DEVELOPMENT POSSIBLE TO THE INTERSTATE 70 CORRIDOR. NOT SURE ABOUT THE SEVERITY OR COVERAGE OF THIS CONVECTION GIVEN THE WEAK CONVERGENCE AND LACK OF UPPER AIR SUPPORT IN WAKE OF THE AFOREMENTIONED SHORTWAVE. IN ANY CASE...WEAK WESTERLY WARM ADVECTION SHOULD BE ENOUGH TO KEEP THUNDERSTORMS GOING OVERNIGHT ON THE WESTERN FLANK OF THE OUTFLOW/EFFECTIVE FRONT AS IT STALLS JUST SOUTH OF INTERSTATE 70. PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS GIVEN THE BOWING STRUCTURES THAT ARE EXPECTED AFTER THE INITIAL SUPERCELL MODE. WILL ALSO HAVE TO KEEP A WATCHFUL EYE ON HEAVY RAINFALL WITH ANY ECHO TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES. SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN ON SATURDAY ...ESPECIALLY DURING THE AFTERNOON AS FRONT REMAINS QUASI-STATIONARY OVER THE REGION AND SERVES AS THE FOCUS FOR DIURNAL DEVELOPMENT. BY SATURDAY NIGHT THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT AND THE SUMMER HEAT WILL RETURN. AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS EXPECTED SUNDAY THROUGH THURSDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. ST. LOUIS METRO WILL LIKELY SEE TEMPERATURES IN THE MID TO UPPER 90S THROUGH THE PERIOD WITH AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 110 DEGREES. OTHER THAN VERY ISOLATED AFTERNOON CONVECTION...THE UPPER RIDGE SHOULD EFFECTIVELY CAP THE ATMOSPHERE AND A DRY FORECAST. SOME INDICATION IN MEDIUM RANGE GUIDANCE THAT A TROF WILL TRY TO DIG INTO THE EASTERN SIDE OF THE RIDGE LATE NEXT WEEK...BUT WE WILL SEE. CVKING && .AVIATION... /1100 PM CDT FRI JUN 19 2009/ FOR THE 06Z TAFS...WKNG CDFNT HAS PASSED SWD THRU UIN BUT WAS STILL N OF COU...STL AND SUS. TSRA ALONG THIS FNT SHOULD PUSH S OF COU BY 07Z SAT BUT WILL CONT TO MOVE THRU STL/SUS AREA UNTIL ARND 09Z SAT. THE CDFNT SHOULD MAKE IT TO COU JUST AFTER 06Z SAT AND THRU STL/SUS BY 09Z SAT ALTHOUGH ITS SEWD PROGRESS WILL SLOW LT TGT AND IT WILL BCM WKR AND MORE ILL DEFINED. WILL INCLUDE A TEMPO GRP OF TSRA IN COU TIL 07Z SAT AND IN STL AND SUS TIL 09Z SAT. PREVAILING SFC WNDS WILL CONT TO WKN AND GRADUALLY VEER ARND TO A W-NWLY DIRECTION BHND THE FNT IN COU...STL AND SUS LT TGT OR EARLY SAT MRNG. WILL LEAVE THE COU...STL AND SUS TAFS DRY ON SAT ALTHOUGH THERE COULD BE SCT SHRA/TSRA ACRS CNTRL MO AS THE WKNG FNT BCMS STNRY ACRS SRN PTNS OF MO IL. DO NOT SEE MUCH CLOUDINESS IN UIN ON SAT...BUT THERE WILL LIKELY BE SCT DIURNAL CUMULUS CLOUDS ALONG WITH A HI LVL CLOUD CEILING IN COU...STL AND SUS. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 19, 7:07 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 707 PM CDT FRI JUN 19 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 707 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL. ISOLATED...SHORT LIVED TORNADOES ARE ALSO POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY. THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON HEAT INDEX READINGS ABOVE 100 DEGREES SUNDAY THROUGH THURSDAY. THE ST. LOUIS METROPOLITAN AREA WILL BE HOTTER DUE TO THE HEAT ISLAND EFFECT...WITH AFTERNOON HIGHS IN THE UPPER 90S AND HEAT INDEX READINGS IN EXCESS OF 105 DEGREES. MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Special weather statement, Jun 19, 10:51 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1051 PM CDT FRI JUN 19 2009 MOZ059-062-200415- FRANKLIN MO-GASCONADE MO- 1051 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 1115 PM CDT... AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF OWENSVILLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... DRAKE... ROSEBUD... GERALD... BAY... SWISS... TILLY
Local storm report, Jun 19, 10:58 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST PERRY 39.43N 91.67W
06/19/2009 E65 MPH RALLS MO TRAINED SPOTTER
0325 PM TSTM WND DMG TAYLOR 39.94N 91.52W
06/19/2009 MARION MO TRAINED SPOTTER
NUMEROUS REPORTS OF WIND DAMAGE INCLUDING A FOUR POST
HIGHWAY SIGN BENT OVER TO THE GROUND. WIND ESTIMATED TO
BE BETWEEN 60 AND 70 MPH.
0334 PM TSTM WND GST QUINCY 39.93N 91.39W
06/19/2009 M64 MPH ADAMS IL TRAINED SPOTTER
MEASURED IN DOWNTOWN QUINCY
0334 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/19/2009 ADAMS IL BROADCAST MEDIA
STRUCTURAL DAMAGE TO 3 STORY BRICK BUILDING IN QUINCY
ON 3RD STREET AND MAIN. ENTIRE BACK WALL BLEW DOWN AND
FELL ON CARS IN THE PARKING LOT.
0334 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/19/2009 ADAMS IL EMERGENCY MNGR
SUNSET HOMES RETIREMENT COMMUNITY IN DOWNTOWN QUINCY
HAD WINDOWS BLOWN OUT
0334 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/19/2009 ADAMS IL TRAINED SPOTTER
NORTH 36TH STREET IN QUINCY JUST SOUTH OF US 24...MANY
TREES DOWN.
0335 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/19/2009 MARION MO TRAINED SPOTTER
SPOTTER REPORTED TREE LIMBS 2 INCHES IN DIAMETER BLOWN
DOWN
0335 PM TSTM WND GST QUINCY 39.93N 91.39W
06/19/2009 E70 MPH ADAMS IL TRAINED SPOTTER
TREE LIMBS DOWN OVER 4 INCHES IN DIAMETER...POWER LINES
BLOWN DOWN...MOST OF DOWNTOWN QUINCY WITHOUT POWER
0335 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/19/2009 ADAMS IL NWS OFFICE
50 TO 60 MPH WINDS...POWER OUTAGES...LIMBS
DOWN...RELAYED FROM WFO DVN
0339 PM HAIL QUINCY 39.93N 91.39W
06/19/2009 E0.25 INCH ADAMS IL TRAINED SPOTTER
SPOTTER ALSO MEASURED 50 MPH WINDS
0340 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/19/2009 ADAMS IL BROADCAST MEDIA
KHQA WAS TEMPORARILY KNOCKED OFF THE AIR...EAST END OF
QUINCY IS OUT OF POWER
0340 PM TSTM WND DMG FRANKFORD 39.49N 91.32W
06/19/2009 PIKE MO BROADCAST MEDIA
200 YEAR OLD OAK TREES DOWN...ROOF DAMAGE TO BARNS
0341 PM HAIL QUINCY 39.93N 91.39W
06/19/2009 M0.25 INCH ADAMS IL TRAINED SPOTTER
0345 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/19/2009 M42 MPH MARION MO AWOS
MEASURED BY HANNIBAL AWOS
0400 PM TSTM WND DMG FISHHOOK 39.81N 90.89W
06/19/2009 PIKE IL COUNTY OFFICIAL
TREES REPORTED BLOWN OVER IN FISHHOOK BY COUNTY
OFFICIAL.
0415 PM TSTM WND DMG VERSAILLES 39.88N 90.66W
06/19/2009 BROWN IL COUNTY OFFICIAL
SMALL TREES BLOWN DOWN
0420 PM TSTM WND DMG PERRY 39.78N 90.75W
06/19/2009 PIKE IL COUNTY OFFICIAL
TREES DOWN IN PERRY ACCORDING TO COUNTY OFFICIAL.
0427 PM TSTM WND GST 2 NE PITTSFIELD 39.63N 90.78W
06/19/2009 M56 MPH PIKE IL AWOS
0505 PM TSTM WND GST 2 SSW HILLVIEW 39.42N 90.55W
06/19/2009 E50 MPH GREENE IL TRAINED SPOTTER
0530 PM LIGHTNING ALTON 38.90N 90.15W
06/19/2009 MADISON IL TRAINED SPOTTER
WBGZ AM RADIO IN ALTON IL TOOK A LIGHTNING STRIKE AND
WAS KNOCKED OFF THE AIR
0535 PM TSTM WND DMG 6 E BRIGHTON 39.04N 90.03W
06/19/2009 MACOUPIN IL AMATEUR RADIO
MULTIPLE LIMBS BLOWN OFF OF TREES... 1 TO 2 INCHES IN
DIAMETER
0555 PM HAIL BUNKER HILL 39.04N 89.95W
06/19/2009 M1.00 INCH MACOUPIN IL AMATEUR RADIO
0557 PM HAIL BUNKER HILL 39.04N 89.95W
06/19/2009 M0.88 INCH MACOUPIN IL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL IN BUNKER HILL.
0558 PM HAIL BUNKER HILL 39.04N 89.95W
06/19/2009 M0.88 INCH MACOUPIN IL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED AT BUNKER HILL.
0603 PM TSTM WND GST GIRARD 39.45N 89.78W
06/19/2009 E50 MPH MACOUPIN IL TRAINED SPOTTER
PEA SIZED HAIL
0608 PM TSTM WND GST LITCHFIELD 39.18N 89.66W
06/19/2009 E50 MPH MONTGOMERY IL TRAINED SPOTTER
0608 PM HAIL LITCHFIELD 39.18N 89.66W
06/19/2009 E0.70 INCH MONTGOMERY IL TRAINED SPOTTER
0615 PM LIGHTNING LITCHFIELD 39.18N 89.66W
06/19/2009 MONTGOMERY IL AMATEUR RADIO
LIGHTNING STRIKE ON HOUSE CAUSED FIRE...DAMAGE
0623 PM TSTM WND DMG ELSAH 38.95N 90.35W
06/19/2009 JERSEY IL AMATEUR RADIO
POWER LINES DOWN AT PRINCIPIA COLLEGE
0638 PM TSTM WND DMG RAYMOND 39.32N 89.57W
06/19/2009 MONTGOMERY IL TRAINED SPOTTER
LARGE BRANCHES BROKEN OFF IN RAYMOND.
0710 PM WALL CLOUD MULBERRY GROVE 38.92N 89.27W
06/19/2009 BOND IL TRAINED SPOTTER
ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER.
0715 PM WALL CLOUD 1 S HAGERSTOWN 38.93N 89.17W
06/19/2009 FAYETTE IL TRAINED SPOTTER
ROTATING WALL CLOUD OBSERVED BY TRAINED SPOTTER 1 MILE
SOUTH OF HAGERSTOWN.
0730 PM FUNNEL CLOUD 7 ESE VANDALIA 38.94N 88.98W
06/19/2009 FAYETTE IL TRAINED SPOTTER
0745 PM TSTM WND GST SANDOVAL 38.61N 89.12W
06/19/2009 E60 MPH MARION IL AMATEUR RADIO
4 INCH TREE LIMBS DOWN AND POWER LINES DOWN IN THE TOWN
OF SANDOVAL
0751 PM FUNNEL CLOUD 2 W CENTRALIA 38.52N 89.16W
06/19/2009 CLINTON IL LAW ENFORCEMENT
FUNNEL CLOUD WAS JUST WEST OF CENTRALIA
0752 PM TSTM WND DMG 1 W CENTRALIA 38.52N 89.15W
06/19/2009 MARION IL LAW ENFORCEMENT
POWER POLE DOWN
0754 PM TSTM WND GST 2 S SANDOVAL 38.58N 89.12W
06/19/2009 E55 MPH MARION IL TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS
0805 PM WALL CLOUD 3 W KELL 38.49N 88.96W
06/19/2009 MARION IL TRAINED SPOTTER
0813 PM FUNNEL CLOUD 1 SE CARTTER 38.53N 88.90W
06/19/2009 MARION IL LAW ENFORCEMENT
&&
EVENT NUMBER LSX0902436 LSX0902459 LSX0902437 LSX0902442 LSX0902444
LSX0902445 LSX0902441 LSX0902443 LSX0902450 LSX0902438 LSX0902447
LSX0902448 LSX0902439 LSX0902440 LSX0902451 LSX0902449 LSX0902452
LSX0902446 LSX0902455 LSX0902453 LSX0902454 LSX0902456 LSX0902457
LSX0902458 LSX0902462 LSX0902460 LSX0902461 LSX0902464 LSX0902463
LSX0902465 LSX0902466 LSX0902467 LSX0902468 LSX0902474 LSX0902469
LSX0902473 LSX0902470 LSX0902471 LSX0902472
CARNEYSpecial weather statement, Jun 19, 11:51 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1151 PM CDT FRI JUN 19 2009 ILZ064-065-070-100-200530- BOND IL-FAYETTE IL-MADISON IL-MARION IL- 1151 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE...BOND... NORTHEASTERN MADISON AND NORTHWESTERN MARION COUNTIES UNTIL 1230 AM CDT... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WORDEN...OR 7 MILES SOUTH OF STAUNTON... MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREENVILLE... LIVINGSTON...ALHAMBRA...POCAHONTAS...RENO...BEAVER CREEK...WOBURN... TAMALCO...MULBERRY GROVE...SHOBONIER...PATOKA...FAIRMAN... WILLIAMSON...KAUFMAN...NEW DOUGLAS...GRANTFORK...SHILOH HILL...OLD RIPLEY...PIERRON AND DUDLEYVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 20, 12:09 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 AM CDT SAT JUN 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN ALTON 38.90N 90.15W
06/20/2009 M1.40 INCH MADISON IL TRAINED SPOTTER
RAINFALL IN 20 MINUTES. WIND GUSTS TO 30
MPH....ESTIMATED.
&&
EVENT NUMBER LSX0902475
KARLZSpecial weather statement, Jun 20, 12:14 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1214 AM CDT SAT JUN 20 2009 ILZ100-101-MOZ061-063-064-200600- MADISON IL-ST. CHARLES MO-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO- 1214 AM CDT SAT JUN 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES...NORTHERN ST. LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 100 AM CDT... AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DARDENNE PRAIRIE...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COTTLEVILLE...WELDON SPRING...ST. PETERS...CLARKSON VALLEY...CHESTERFIELD...ST. CHARLES... MARYLAND HEIGHTS...TOWN AND COUNTRY...BRIDGETON...CREVE COEUR...DES PERES...FRONTENAC...KIRKWOOD...ST. ANN...HAZELWOOD...WARSON WOODS... OLIVETTE...LADUE...OVERLAND AND WOODSON TERRACE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 12:30 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1230 AM CDT SAT JUN 20 2009 ILZ069-074-079-101-200615- CLINTON IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL- 1230 AM CDT SAT JUN 20 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...ST. CLAIR...WASHINGTON AND NORTHERN RANDOLPH COUNTIES UNTIL 115 AM CDT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARLYLE TO SWANSEA...AND MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NEW BADEN... MASCOUTAH... FREEBURG... NASHVILLE... RED BUD... SPARTA... SHATTUC... ALBERS... GERMANTOWN... NEW MEMPHIS... SMITHTON... WAMAC... OKAWVILLE... IRVINGTON... NEW ATHENS... LIVELY GROVE... MARISSA... ASHLEY... TILDEN... BALDWIN... GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:06 PM CDT | Tornado Warning | LSX | Bond, Fayette | 39 min |
| Jun 19, 7:19 PM CDT | Tornado Warning | LSX | Fayette, Marion | 41 min |
| Jun 19, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 51 min |
| Jun 19, 7:27 PM CDT | Areal Flood Advisory | LSX | Fayette | 6 hr |
| Jun 19, 7:40 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 25 min |
| Jun 19, 7:55 PM CDT | Tornado Warning | LSX | Marion | 35 min |
| Jun 19, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 34 min |
| Jun 19, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 36 min |
| Jun 19, 8:14 PM CDT | Tornado Warning | LSX | Marion | 31 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 15 min |
| Jun 20, 2:06 PM CDT | Excessive Heat Watch | LSX | Madison, Saint Clair | 14 hr |
| Jun 20, 6:34 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 6 hr |
| Jun 20, 6:53 PM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.